Discussions By Condition: I cannot get a diagnosis.

I feel like I am on sedating meds 24/7

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: manateemommy
  • December 26, 2008
  • 07:24 AM

Backstory of sorts...
I am a 28yo female. I have many medical problems. PCOS, kidney stones, severe allergies, EE, GERD, depression. I am on meds for most of them. Allopurinol for my stones; claritin & Zyrtec for allergies; Nexium for GERD; and on Wellbutrin for depression though I was on Cymbalta until 12/20.

I have had 2 surgeries; gallbladder(99) and exploratory lap(01). I have 2 kids but have had 6 miscarriages (PCOS causes it plus infertility). I have been hospitalized many times. 4 times for mental issues (97 and three in 08), latest in August for BAD reaction to BCP's; 1 time for pregnancy problems during 1st pregnancy; 1 for gallbladder removal; 5 times during 2nd pregnancy for pain control from kidney stones.

After my August admission is when I started noticing my need for sleep. Before this I had SEVERE insomnia where my main sleep came from a 2hr nap with my daughter. I noticed I couldn't get through my day without a nap. Then in October I got the flu. Of course while I was sick I had to sleep all day. But since then the needing to sleep hasn't stopped. And some issues have popped up.

I am tired ALL DAY. I can barely wake up in the mornings to get my son off to school. If my husband would allow me to sleep, I would sleep all day. I have slept for 12 hours and feel EXHAUSTED when I woke up. On the weekends, he usually has to physically get me moving so I don't fall back asleep. I am having more and more difficulty waking up during the week to get my son off to school. I actually didn't wake up 2 mornings last week. During the day I am so tired that I have to take a nap just to make it to 9pm. I am so sleepy at times that I am afraid I am going to fall asleep at the wheel (I have to take my kids to doc appts all week). I noticed that even if I can't go to sleep, I am in and out of "conscience" but I don't feel as if I truly went to sleep. I have started having the myoclonic ***k BEFORE I am starting to fall asleep for the past 2 weeks. There are mornings where I wake up and I don't know where I am or even who I am. I am now noticing (the past 2 weeks) that I am getting weaker. I notice myself catching my breath when walking up a flight of stairs or putting laundry away.

So what have I done for my problem? I have seen an NP who told me it was depression. Switched my primary doc to an Internist. Saw him and he checked my blood and urine; all coming back negative for anything. Saw him again and he said it was depression. Oh wait, I have been on depression meds since March which have been working perfectly. He told me to go back to my Psychaitrist. I did and asked him to change my meds; I am now on Wellbutrin (no side effects yet). I have talked to my therapist and family therapist who are quite concerned for me. They want to work with me on this because it is only getting worse. My therapist was supposed to contact my doc to tell him that I am not depressed and tell him what I have told her and you. My family therapist wants to talk with my therapist and Psych to make sure I am not depressed. If I am it is because I am not being taken seriously on this.

I am scared. I am freaked out that one morning I am not going to be able to wake up. I have a 3yo and a 9yo who are "special needs" who need an awake and alert mother.

I am so tired that I don't care about fighting this. I would rather sleep. I need Dr. House!

Reply Flag this Discussion

3 Replies:

  • I really don't know, but here are a few thoughts/questions:-How long had you been on Cymbalta? If the sleepiness/sedation were related to the Cymbalta, you might not be feeling better yet with the switch to Wellbutrin. -Could any of your other meds be causing the sleepiness? -Have you had your IgE levels tested recently? Allergic responses (even atypical ones) can cause exhaustion.-Any chance you could have hypothyroidism?-Have you been tested for mono?
    Seeking Help 12 Replies
    • December 26, 2008
    • 08:34 AM
    • 0
    Flag this Response
  • -How long had you been on Cymbalta? If the sleepiness/sedation were related to the Cymbalta, you might not be feeling better yet with the switch to Wellbutrin. I got on it in March.-Could any of your other meds be causing the sleepiness? My doc thinks it is my Zyrtec but I have been on it for 12 years and NEVER had sleepiness with it.-Have you had your IgE levels tested recently? Allergic responses (even atypical ones) can cause exhaustion. Never heard of IgE before. What is that?-Any chance you could have hypothyroidism? One of the tests they performed was that. It was my first thought since my mom and sister have it. Lvls came out to- T4=.90 (.89-1.76 is ok) and TSH=1.43 (.35-5.5 is ok)-Have you been tested for mono?Doc did that test too. Negative. I had it twice; in 1993 and 1997. It was my 2nd thought for my tirediness.
    manateemommy 2 Replies
    • December 26, 2008
    • 08:50 AM
    • 0
    Flag this Response
  • I am insulin resistant and was like that for a few years. For me things changed after starting eating low GI foods. Also you should do some reading on cortisol and ask to have those levels checked. Elevated levels of cortisol will make you hyper, and low levels will make you VERY tired. It is possible to fluctate between high and low levels. Cortisol levels are supposed to be high in the AM (making it easier for us to awaken) and at its lowest in the pm at about 11.
    Anonymous 42,789 Replies
    • December 27, 2008
    • 00:37 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?